Alert archive / Arizona / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Phoenix, AZ

July 21, 2013Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 21, 2013, 12:52 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 21, 2013, 12:52 PM MST (19:52 UTC)
Expired
Jul 21, 2013, 3:45 PM MST
In force
3 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 55 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 21, 1:19 PM MSTFLASH FLOOD2 Sw Lost Dutchman Stat, AZFLASH FLOODING AT WEEKS WASH IN APACHE JUNCTION WITH WATER OVERFLOODING RESIDENTIAL YARDS.
Jul 21, 2:12 PM MSTFLASH FLOODApache Junction, AZWATER RESCUES AT WEEKS WASH IN THE VICINITY OF APACHE JUNCTION.
Jul 21, 2:48 PM MSTFLASH FLOOD1 E Apache Junction, AZFLASH FLOODING FROM NEARBY WASHES NEAR TOMAHAWK AND SUPERSTITION BLVD HAS SPILLED INTO MULTIPLE NEARBY HOMES AND FORCING RESCUES FROM STRANDED CARS AND TRUCKS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 7.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 648 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
648 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

144 
WGUS55 KPSR 211952
FFWPSR
AZC007-013-021-212245-
/O.NEW.KPSR.FF.W.0003.130721T1952Z-130721T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1252 PM MST SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES SUGARLOAF MOUNTAIN...BALLANTINE TRAILHEAD...ROUND
  VALLEY...SUNFLOWER...
  NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES GOLDFIELD...GOLD CANYON VILLAGE...APACHE JUNCTION...

* UNTIL 345 PM MST

* AT 1247 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS           
  DETECTED   VERY HEAVY RAIN MOVING OVER THIS REGION. RAIN WILL FALL 
  ON MOSTLY SATURATED SOILS AN ON WASHES THAT ARE ALREADY FLOWING.   
  THIS CAUSE FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOLDFIELD
  RANCH...MCDOWELL MOUNTAIN PARK...DESERT MOUNTAIN...RIO VERDE AND   
  CAMP CREEK. THIS ALSO INCLUDES THE LOWER END OF THE SUNFLOWER BURN 
  AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

REPORT FLOODING TO LAW ENFORCEMENT AUTHORITIES.

&&

LAT...LON 3401 11176 3400 11154 3339 11115 3327 11154
      3403 11198

$$

MCLANE
1 follow-up statement
565 
WGUS75 KPSR 212137
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
237 PM MST SUN JUL 21 2013

AZC007-013-021-212245-
/O.CON.KPSR.FF.W.0003.000000T0000Z-130721T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GILA AZ-PINAL AZ-MARICOPA AZ-
237 PM MST SUN JUL 21 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
NORTHEASTERN MARICOPA...NORTH CENTRAL PINAL AND WEST CENTRAL GILA
COUNTIES...

AT 227 PM MST...HEAVY RAINFALL WAS BEGINNING TO TAPER OFF ACROSS THE 
WARNING AREA. RUNOFF HOWEVER WILL CONTINUE TO CAUSE PONDING OF WATER 
ON ROADWAYS AND SOME WASHES WILL REMAIN OUT OF THEIR BANKS.  
THUNDERSTORM PRODUCING FLASH FLOODING.

MESA FIRE REPORTED AT 215 PM THERE WAS A  SWIFT WATER RESCUE BEING 
MADE IN APACHE JUNCTION ALONG WEEKES WASH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BALLANTINE 
TRAILHEAD...ROUND VALLEY...DESERT MOUNTAIN...CAMP CREEK...APACHE 
JUNCTION...AND SUNFLOWER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE NEAR THE BANK OF A WASH OR CREEK IN THE WARNING AREA...
MOVE TO HIGHER GROUND IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN MOTORIZED VEHICLES. WHEN ENCOUNTERING
FLOODED ROADS...MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

NEVER ATTEMPT TO CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

&&

LAT...LON 3401 11176 3400 11154 3339 11115 3327 11154
      3403 11198

$$

MCLANE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 9:35 AM MST, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 21, 9:35 AM MST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
935 AM MST SUN JUL 21 2013

.UPDATE...UPDATED AVIATION DISCUSSION...

...POTENTIAL FOR HEAVY RAINFALL TODAY...

.SYNOPSIS...
A LOW PRESSURE SYSTEM IN MEXICO WILL CONTINUE TO SUPPLY MOISTURE TO
THE DESERT SOUTHWEST TODAY. HUMID CONDITIONS WILL RESULT IN
WELL-ABOVE NORMAL RAIN CHANCES AND WELL-BELOW NORMAL TEMPERATURES. A
DRYING TREND WILL BEGIN MONDAY...CONTINUING INTO WEDNESDAY AS
HIGH PRESSURE BUILDS BACK OVER THE REGION. MONSOON MOISTURE MOVING
BACK NORTHWARD INTO THE REGION IS LIKELY TO ONCE AGAIN INCREASE RAIN
CHANCES FOR THE END OF THE WEEK AND INTO THE WEEKEND.

&&

.DISCUSSION...
A VERY MOIST AIRMASS IN PLACE IN COMBINATION WITH BROAD UPPER
DIFLUENCE ALOFT CENTERED OVER WESTERN ARIZONA IS CREATING A WET
MORNING ACROSS MUCH OF SOUTHWEST AZ AND AREAS ELSEWHERE. A
UNSEASONABLY STRONG UPPER LOW CENTERED JUST OFF THE WEST COAST OF
BAJA AND A FLATTENED UPPER RIDGE STRETCHING FROM NORTHERN CA INTO CO
HAS RESULTED IN MODEST DIFLUENCE ALOFT. AN OVERNIGHT MCS THAT
DEVELOPED ACROSS SOUTHERN AZ ON THE NORTHERN PERIPHERY OF THE UPPER
LOW CONTINUES TO TRACK NORTHWESTWARD ACROSS WESTERN MARICOPA AND
YUMA COUNTIES. WITH PWATS OF AROUND 2 INCHES...RAINFALL RATES HAVE
BEEN VERY IMPRESSIVE WITH THE STRONGEST THUNDERSTORMS. THE AUTOMATED
RAIN GAGE AT THE BENDER WASH JUST EAST OF GILA BEND REPORTED 2.24
INCHES OF RAIN IN AROUND 45 MINUTES. OTHER GAGES HAVE REPORTED LESS
THAN AN INCH OF RAINFALL...BUT RADAR ESTIMATES INDICATE SOME RURAL
AREAS OF EASTERN YUMA AND WESTERN MARICOPA COUNTIES HAVE RECEIVED 1
TO 2 INCHES OF RAINFALL SINCE 5 AM THIS MORNING.

HEAVY RAINFALL AND THE FLASH FLOOD POTENTIAL WILL BE THE MAIN AND
NEARLY THE ONLY THREAT TODAY. THE 12Z SOUNDING AT KPHX AND FORECAST
SOUNDINGS SHOW AN EXTREMELY MOIST PROFILE WITH NO SIGNIFICANT DRY
LAYERS ALOFT. CAN/T RULE OUT SOME STRONG WIND GUSTS ASSOCIATED
WITH A WET MICROBURST WITH THE STRONGEST STORMS TODAY...BUT GUSTS
WILL MOST DEFINITELY BE SUB-SEVERE. LATEST HRRR AND LOCAL WRF RUNS
SHOW A MIXED PICTURE FOR STORM ACTIVITY FOR THE REST OF TODAY. THE
MCS SHOULD CONTINUE IT/S TRACK NORTHWESTWARD LATE THIS MORNING INTO
THE EARLY AFTERNOON BEFORE EITHER DISSIPATING OR MOVING OUT OF THE
CWA. ADDITIONAL ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ALONG AND JUST TO THE EAST OF THE MCS OVER CENTRAL
MARICOPA COUNTY SINCE 8 AM MST. CURRENT SATELLITE IMAGERY AND
OBJECTIVE ANALYSIS SHOWS MORE UNSTABLE AIR WITH MIXED LAYER CAPES OF
AROUND 1000 J/KG OVER SOUTH-CENTRAL AND SOUTHEAST AZ. GIVEN THE
SURFACE DEW POINTS IN THE LOWER 70S ACROSS THIS AREA...SHOULD SEE
REDEVELOPMENT OF STORMS EVEN BEFORE NOON TODAY AND MORE LIKELY
THROUGHOUT THE AFTERNOON HOURS. THESE STORMS WILL LIKELY CONTINUE TO
TRACK WESTWARD INTO PORTIONS OF SOUTHWEST AZ AND SOUTHEAST CA THIS
EVENING AND POSSIBLY DURING THE OVERNIGHT HOURS TONIGHT. THE FLASH
FLOOD THREAT SHOULD BE ISOLATED DUE TO THE FAIRLY WORKED OVER
ATMOSPHERE FROM THE PAST 24 HOURS...SO NO FLASH FLOOD WATCHES ARE
EXPECTED AT THIS TIME.

&&

.PREVIOUS DISCUSSION...
UPPER LOW CONTINUES TO SPIN WESTWARD INTO THE PACIFIC OCEAN JUST OFF
THE BAJA PENINSULA. FURTHER NORTH...THE MID-TROPOSPHERIC ANTICYCLONE
REMAINS POSITIONED ACROSS CA/NV. RESULTING MID-LEVEL EASTERLY FLOW
IS STRONGER THAN NORMAL (STANDARDIZED ANOMALY NEAR 1.0) AND
CONTINUES TO ADVECT DEEP SUB-TROPICAL MOISTURE INTO THE FORECAST
AREA. SURFACE DEWPOINTS ARE CURRENTLY IN THE LOWER 70S ACROSS THE
PHOENIX METRO AREA WHILE THE GPS-IPW REGISTERED AROUND 1.75
INCHES...WELL ABOVE NORMAL. LATEST RAP INDICATES THAT PWATS MAY BE
AS HIGH AS 2.0 TO 2.4 INCHES ACROSS THE SOUTHWEST DESERTS AND
TOWARDS PUERTO PENASCO.

LATEST WV IMAGERY SHOWS TWO MCS...ONE ACROSS THE MOJAVE DESERT AND
THE OTHER ACROSS SOUTHERN AZ...BEARING DOWN ON SW AZ AND SE CA.
STRONG LOW-LEVEL CONVERGENCE IS EXPECTED EARLY THIS MORNING AND POPS
WERE INCREASED IN THESE AREAS. ACROSS SOUTH-CENTRAL AZ...NMM AND
WRF-BASED GUIDANCE CONTINUES TO SUGGEST THAT SHOWERS WILL REDEVELOP
AS EARLY AS THIS MORNING. THIS SEEMS REASONABLE GIVEN THE AMPLE
MOISTURE AND IT WILL ONLY TAKE A MINIMAL AMOUNT OF HEATING FOR
CONVECTION TO INITIATE. MODELS ALSO SUGGEST THAT VORTICITY-FORCED
ASCENT WILL AID IN THE DEVELOPMENT OF STORMS THIS AFTERNOON ACROSS
SE CA. ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAIN AND LOCALIZED FLOODING. THE COPIOUS AMOUNT OF MOISTURE
WILL ALSO RESULT IN CONSIDERABLE CLOUDINESS ACROSS MUCH OF THE
AREA...WHICH WILL KEEP TEMPERATURES WELL BELOW NORMAL. FORECAST HIGH
FOR PHOENIX IS 95 DEGREES. A MAX TEMP THIS LOW HAS NOT OCCURRED
SINCE MAY 27.

A SIGNIFICANT DRYING TREND WILL TAKE PLACE MONDAY AS THE UPPER LOW
LIFTS STEADILY NORTHWARD. SHOWERS AND THUNDERSTORMS ARE STILL
ANTICIPATED...THOUGH COVERAGE WILL BE NOTICEABLY LESS THAN WHAT HAS
OCCURRED THE PAST FEW DAYS. THE UPPER LOW WILL BE PICKED UP BY THE
WESTERLIES TUESDAY AS THE MONSOON HIGH BECOMES REPOSITIONED ACROSS
THE ROCKIES. GFS/ECMWF DIFFER ON THE AMOUNT OF MOISTURE LEFT OVER
ACROSS THE DESERT SOUTHWEST THOUGH THE CONSENSUS IS THAT IT SHOULD
BE SUFFICIENT FOR ISOLATED THUNDERSTORMS THROUGH THE WEEK. FLOW WILL
BE WEAK AS AN ANTICYCLONE BUILDS BACK ACROSS AZ AND CONVECTION WILL
MAINLY BE RELEGATED TO THE HIGHER TERRAIN. A WARMING TREND IS ALSO
EXPECTED WITH A RETURN TO ABOVE NORMAL TEMPERATURES BY THURSDAY.
MODELS ARE IN GENERALLY GOOD AGREEMENT THAT ANOTHER PVD WILL SLIDE
WESTWARD THROUGH SONORA LATE IN THE WEEK...RESULTING IN AN INFLUX OF
MOISTURE. FORECAST IS FOR BELOW CLIMO POPS THROUGH
MIDWEEK...FOLLOWED BY NEAR CLIMO POPS THURSDAY THROUGH SUNDAY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
THUNDERSTORMS ARE NOW DEVELOPING...AND MOVING NORTHWARD ACROSS THE
GREATER PHOENIX AREA. THESE STORMS ARE EXPECTED TO AFFECT THE
TERMINALS OVER THE NEXT COUPLE OF HOURS BEFORE SOMEWHAT DRIER AIR
MOVING IN FROM THE SOUTH REDUCES ACTIVITY THIS AFTERNOON AND
EVENING. GENERALLY LIGHT WINDS AND SCT-BKN CLOUD DECKS AOA 6-8KFT
ARE EXPECTED WITH PERIODS OF CIGS LOWERING TO 3-4KFT/VISIBILITIES
REDUCED DOWN TO 4SM IN HEAVIER SHOWERS AND THUNDERSTORMS.

SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
ISOLATED SHOWER/THUNDERSTORM ACTIVITY WILL CONTINUE TO FILL IN OVER
SOUTHEAST CALIFORNIA THIS MORNING THROUGH AT LEAST 17Z...WITH GUSTY
OUTFLOWS TO 30KT POSSIBLE AT TIMES...ESPECIALLY NEAR KNYL. SCT-BKN
CLOUD DECKS WITH CIGS DOWN TO AROUND 6-8KFT IN HEAVIER SHOWERS AND
THUNDERSTORMS WITH SKIES/CIGS IMPROVING LATER THIS AFTERNOON. WINDS
S-SELY AROUND 10-15KT THROUGH MUCH OF THE TAF PERIOD ACROSS THE
LOWER COLORADO RIVER VALLEY/KBLH WITH LIGHTER SELY WINDS AT KIPL.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
A SWITCH TO A SOUTHERLY FLOW ALOFT WILL BRING DRYING CONDITIONS AND
ENDING PRECIPITATION CHANCES ACROSS SOUTHEAST CALIFORNIA AND
SOUTHWEST ARIZONA. SLIGHT CHANCES FOR STORMS WILL CONTINUE ACROSS
SOUTH-CENTRAL ARIZONA WITH BETTER CHANCES ACROSS HIGHER TERRAIN
LOCATIONS NORTH AND EAST OF PHOENIX. HUMIDITIES WILL REMAIN ELEVATED
THROUGH THE ENTIRE PERIOD WITH AFTERNOON HUMIDITIES ONLY DROPPING
INTO THE 20-30 PERCENT RANGE WITH GOOD OVERNIGHT RECOVERY.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX

DISCUSSION...KUHLMAN
PREVIOUS DISCUSSION...HIRSCH
AVIATION...PERCHA/MEYERS
FIRE WEATHER...KUHLMAN
Hazardous weather outlook, Jul 21, 4:02 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
402 AM MST SUN JUL 21 2013

AZZ022-023-028-221230-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
402 AM MST SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTH-
CENTRAL ARIZONA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAIN AND LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...FOLLOWED BY A DRYING
TREND THROUGH MIDWEEK. THUNDERSTORM CHANCES WILL INCREASE AGAIN LATE
IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ024-221230-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
402 AM MST SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEK. THUNDERSTORM
CHANCES WILL INCREASE AGAIN LATE IN THE WEEK AS ANOTHER LOW PRESSURE
SYSTEM APPROACHES THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AZZ020-021-025>027-CAZ030>033-221230-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
SOUTHWEST MARICOPA COUNTY-JOSHUA TREE NATIONAL PARK-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
402 AM MST SUN JUL 21 2013 /402 AM PDT SUN JUL 21 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA...WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THE
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND
LOCALIZED FLOODING...STRONG WIND GUSTS AND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE MONDAY...FOLLOWED BY A DRYING
TREND THROUGH AT LEAST MIDWEEK. THUNDERSTORM CHANCES WILL INCREASE
AGAIN LATE IN THE WEEK AS ANOTHER LOW PRESSURE SYSTEM APPROACHES THE
AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 21, 11:56 AM MST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1156 AM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            SCOTTSDALE              33.69N 111.87W
07/21/2013                   MARICOPA           AZ   TRAINED SPOTTER

            NUMEROUS STREETS FLOODED IN FAR N. SCOTTSDALE NORTH OF
            THE LOOP NEAR TATUM RD. AND E. DYNAMITE.

&&

EVENT NUMBER PSR1300105

PSR
Local storm report, Jul 21, 12:05 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1205 PM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     FLOOD            SCOTTSDALE              33.69N 111.87W
07/21/2013                   MARICOPA           AZ   LAW ENFORCEMENT

            NUMEROUS STREET CLOSURES DUE TO FLOODING FROM MCDONALD
            RD. NORTH TO FRANK LLOYD WRIGHT.

&&

EVENT NUMBER PSR1300106

PSR
Local storm report, Jul 21, 12:13 PM MST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1213 PM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     DENSE FOG        SCOTTSDALE              33.69N 111.87W
07/21/2013  E0.20 MILE       MARICOPA           AZ   TRAINED SPOTTER

            VSBY. ESTIMATED AT 0.2 MILES IN FOG AND RAIN IN N.
            SCOTTSDALE.

&&

EVENT NUMBER PSR1300107

PSR
Local storm report, Jul 21, 12:24 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1224 PM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 AM     HEAVY RAIN       CAVE CREEK              33.83N 111.97W
07/21/2013  M1.73 INCH       MARICOPA           AZ   COUNTY OFFICIAL

            1.73 INCHES OF RAIN IN 1 HOUR MEASURED FROM A MCFCD
            RAIN GUAGE IN CAVE CREEK.

&&

EVENT NUMBER PSR1300108

PSR
Local storm report, Jul 21, 12:27 PM MST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PHOENIX AZ
1227 PM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     HEAVY RAIN       CAVE CREEK              33.83N 111.97W
07/21/2013  M1.73 INCH       MARICOPA           AZ   COUNTY OFFICIAL

            1.73 INCHES OF RAIN IN 1 HOUR MEASURED FROM A MCFCD
            RAIN GUAGE IN CAVE CREEK.

&&

CORRECTED EVENT TIME

EVENT NUMBER PSR1300108

PSR
Local storm report, Jul 21, 12:34 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
1234 PM MST SUN JUL 21 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HEAVY RAIN       7 ESE TONTO NATIONAL MO 33.61N 111.00W
07/21/2013  M0.93 INCH       GILA               AZ   TRAINED SPOTTER

            0.93 OF AN INCH IN 14 MINUMTES

&&

EVENT NUMBER PSR1300109

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 5:00 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa3 hr
Jul 20, 5:00 PM MSTSpecial Weather StatementPSR45 min
Jul 20, 5:16 PM MSTSpecial Weather StatementPSRGila44 min
Jul 20, 5:28 PM MSTSpecial Weather StatementPSR47 min
Jul 20, 5:45 PM MSTAreal Flood AdvisoryPSRGila, Maricopa2 hr
Jul 20, 6:40 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal110 min
Jul 20, 7:18 PM MSTBlowing Dust AdvisoryPSR42 min
Jul 20, 7:27 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal108 min
Jul 20, 7:32 PM MSTSpecial Weather StatementPSR43 min
Jul 20, 7:52 PM MSTSevere Thunderstorm WarningPSRMaricopa53 min
Jul 20, 8:41 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal109 min
Jul 20, 9:07 PM MSTSpecial Weather StatementPSRMaricopa38 min
Jul 20, 9:15 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 21, 6:55 AM MSTAreal Flood AdvisoryPSRMaricopa110 min
Jul 21, 9:39 AM MSTSpecial Weather StatementPSRMaricopa51 min
Jul 21, 10:04 AM MSTAreal Flood AdvisoryPSRMaricopa116 min
Jul 21, 10:30 AM MSTSpecial Weather StatementPSRMaricopa45 min
Jul 21, 10:57 AM MSTAreal Flood AdvisoryPSRMaricopa108 min
Jul 21, 11:27 AM MSTAreal Flood AdvisoryPSRGila, Maricopa2 hr
Jul 21, 11:30 AM MSTSpecial Weather StatementPSRPinal45 min
Jul 21, 12:12 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal2 hr
Jul 21, 1:39 PM MSTFlash Flood WarningPSRMaricopa, Pinal3 hr
Jul 21, 3:12 PM MSTAreal Flood AdvisoryPSRMaricopa108 min
Jul 21, 3:49 PM MSTAreal Flood WarningPSRMaricopa, Pinal3 hr

Nearby

Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.